Alert archive / Tennessee / River Flood Advisories in 2017
River Flood Advisory 49, NWS Nashville, TN
NWS Nashville, TN issued this river flood advisory at Nov 7, 2017, 6:39 AM CST for Hickman County, Tennessee. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Nov 7, 2017, 6:39 AM CST (12:39 UTC)
- Expired
- Nov 7, 2017, 6:00 PM CST
- In force
- 11 hr
- Issued by
- NWS Nashville, TN
County Hickman County, TN
The radar
The Nashville radar (KOHX), 96 km from the middle of the area, began a volume at 12:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Piney River near Vernon (VERT1). The gauge peaked at 13.28 ft at Nov 7, 2017, 11:00 AM CST.
- Action stage
- 10 ft
- Minor stage
- 14 ft
- Moderate stage
- 20 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03602500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
666 WGUS84 KOHX 071239 FLSOHX Flood Advisory National Weather Service Nashville TN 639 AM CST Tue Nov 7 2017 ...The National Weather Service in Nashville, Tn has issued a flood advisory for the following rivers in middle Tennessee... Piney River Near Vernon AFFECTING Hickman County .Heavy rain overnight has caused the Piney River near Vernon to rise into action stage. The river will drop below action stage by early this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay tuned to noaa weather radio or other local media for further information from the National Weather Service. && TNC081-080039- /O.NEW.KOHX.FL.Y.0049.171107T1239Z-171109T0038Z/ /VERT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 639 AM CST Tue Nov 7 2017 The National Weather Service in Nashville, Tn has issued a * Flood Advisory for The Piney River Near Vernon * At 06AM Tuesday the stage was 10.4 feet. * Flood stage is 14.0 feet. * At 10.0 feet...Water begins to overflow the natural banks and inundates low lying areas along the river from Interstate 40 to near Pinewood, Nunnelly, and down to the Duck River. $$
2 follow-up statements
237 WGUS84 KOHX 071520 FLSOHX Flood Advisory National Weather Service Nashville TN 920 AM CST Tue Nov 7 2017 ...The flood advisory continues for the Harpeth River...Piney River... Harpeth River At Bellevue AFFECTING Davidson and Williamson Counties Piney River Near Vernon AFFECTING Hickman County .Water levels along the Harpeth River near Bellevue and the Piney River near Vernon will be high, but remain below Flood Stage this morning. The high water is expected to subside this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay tuned to noaa weather radio or other local media for further information from the National Weather Service. && TNC037-187-080320- /O.EXT.KOHX.FL.Y.0048.000000T0000Z-171108T0600Z/ /BELT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 920 AM CST Tue Nov 7 2017 The Flood Advisory is extended for The Harpeth River At Bellevue * Until tonight. * At 08AM Tuesday the stage was 16.6 feet and slowly rising. * Flood stage is 20.0 feet. * The river will continue to rise to near 18.0 feet by this afternoon. * At 19.0 feet...Water floods Old Harding Pike near Morton Mill Road, and may be subject to closure. * At 18.0 feet...Water reaches the club house of the Harpeth Valley Golf Center. * At 16.0 feet...Portions of the Harpeth River Greenway may be covered with water and impassable, and the access road and the parking lot to the Harpeth River State Park are completely inundated. $$ TNC081-080000- /O.EXT.KOHX.FL.Y.0049.000000T0000Z-171108T0000Z/ /VERT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 920 AM CST Tue Nov 7 2017 The Flood Advisory is extended for The Piney River Near Vernon * Until this evening. * At 08AM Tuesday the stage was 12.3 feet and rising. * Flood stage is 14.0 feet. * The river is expected to crest near Flood Stage early this afternoon. * At 14.0 feet...Flooding begins to impact low lying areas along the river from Interstate 40 to near Pinewood, Nunnelly, and down to the Duck River. Area roads may be affected, including Plunders Creek Rd, Garner Creek Rd, Beaver Creek Rd, Pinewood Rd, Mill Creek Rd, and Pretty Creek Rd. * At 10.0 feet...Water begins to overflow the natural banks and inundates low lying areas along the river from Interstate 40 to near Pinewood, Nunnelly, and down to the Duck River. $$ 05
070 WGUS84 KOHX 072117 FLSOHX Flood Advisory National Weather Service Nashville TN 317 PM CST Tue Nov 7 2017 ...The flood advisory continues for the Harpeth River...Piney River... Harpeth River At Bellevue AFFECTING Davidson and Williamson Counties Piney River Near Vernon AFFECTING Hickman County .Water levels have crested on the Harpeth River and Piney River, and will continue to fall through this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay tuned to noaa weather radio or other local media for further information from the National Weather Service. && TNC037-187-080600- /O.CON.KOHX.FL.Y.0048.000000T0000Z-171108T0600Z/ /BELT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 317 PM CST Tue Nov 7 2017 The Flood Advisory continues for The Harpeth River At Bellevue * Until late tonight. * At 02PM Tuesday the stage was 16.3 feet and falling. * Flood stage is 20.0 feet. * The river will continue to fall to near 9.6 feet by tomorrow morning. * At 16.0 feet...Portions of the Harpeth River Greenway may be covered with water and impassable, and the access road and the parking lot to the Harpeth River State Park are completely inundated. * At 14.0 feet...Portions of the Harpeth River Greenway begin to be inundated, and water begins to inundate the parking lot of the Harpeth River State Park at Highway 100. $$ TNC081-080000- /O.CON.KOHX.FL.Y.0049.000000T0000Z-171108T0000Z/ /VERT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 317 PM CST Tue Nov 7 2017 The Flood Advisory continues for The Piney River Near Vernon * Until this evening. * At 02PM Tuesday the stage was 12.3 feet and falling. * Flood stage is 14.0 feet. * The river will continue to fall this evening. * At 14.0 feet...Flooding begins to impact low lying areas along the river from Interstate 40 to near Pinewood, Nunnelly, and down to the Duck River. Area roads may be affected, including Plunders Creek Rd, Garner Creek Rd, Beaver Creek Rd, Pinewood Rd, Mill Creek Rd, and Pretty Creek Rd. * At 10.0 feet...Water begins to overflow the natural banks and inundates low lying areas along the river from Interstate 40 to near Pinewood, Nunnelly, and down to the Duck River. $$ 05
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Nov 7, 5:56 AM CST, 43 minutes earlier.
Area forecast discussion, Nov 7, 5:56 AM CST, 43 minutes before
Area Forecast Discussion National Weather Service Nashville TN 556 AM CST Tue Nov 7 2017 .UPDATE... FOR 12Z AVIATION DISCUSSION. && .DISCUSSION... Heavy rainfall occurred over a narrow east-to-west band extending from Humphreys and Houston counties, to southern Davidson and northern William counties, and then eastward to the Crossville and Sparta area. Rainfall amounts in this band were commonly above two inches, with some doppler estimated amounts between 4 and 6 inches in areas Smyrna and Smithville. MesoWest data showed an overnight rain total of 4.58 inches at Smyrna. Flood Advisories and five River flood warnings were issued overnight. The heavy rains occurred along and just south of a quasi- stationary frontal boundary, and this boundary is expected to remain parked through at least 14z, before starting to push eastward later in the morning. As a result, additional localized heavy rains will likely occur in vicinity of this boundary through mid- morning, with the area for best rainfall potential eventually focusing over our northern Cumberland Plateau counties. As the cold front pulls eastward later today, and skies remain cloudy over our area, expect temperatures over most northern counties to hold steady or slowly fall during the day, and start to gradually fall over southern areas by this afternoon. Yet another shortwave brings another chance for showers tonight, although rainfall is expected to be light and only amount to a few hundredths at best. Drying finally starts to kick in on Wednesday, as clouds gradually decrease from the north. Highs on Wednesday may actually be a bit warmer over our northern counties on Wednesday, as clouds are likely to hold toughest over southern areas through the day. Clouds continue to gradually decrease Wednesday night and by Thursday we'll finally start to see some mostly sunny conditions return to the Mid-State. Hallelujah! Believe dry conditions will prevail Thursday through Saturday, with seasonably cool daytime highs mainly in the middle 50s to middle 60s and overnight lows in the 30s. A cold front is forecast to sweep in next Sunday, as an upper trough deepens over the Mississippi Valley and swings eastward. Expect scattered showers to develop in our area Saturday night and Sunday,then diminish from the west Sunday night and Monday morning. && .AVIATION... 12Z TAF DISCUSSION. BNA/MQY/CKV/CSV...Poor flying weather today as a frontal boundary across Middle Tennessee is providing the focus for showers and a few storms. Even after the rain moves out of the area later this morning, IFR ceilings will persist at least into the evening and possibly overnight before conditions improve. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......19 AVIATION........08
Hazardous weather outlook, Nov 7, 5:52 AM CST, 47 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 552 AM CST Tue Nov 7 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-081200- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 552 AM CST Tue Nov 7 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Heavy rainfall overnight has caused significant flooding along a corridor that extends from Waverly, to Dickson, to Fairview, to Brentwood and South Nashville, to Smyrna, to Watertown, to Smithville, to Sparta, to Crossville. Rainfall amounts of 2 to 5 inches are common in these areas. Flood waters will begin to subside once rain exits the region later this morning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter reports are needed this morning.
In the hours before
Local storm report, Nov 7, 6:06 AM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
606 AM CST TUE NOV 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1149 PM FLASH FLOOD BELLE MEADE 36.10N 86.86W
11/06/2017 DAVIDSON TN NWS OFFICE
RICHLAND CREEK NEAR HARDING PLACE CRESTED IN MODERATE
FLOOD STAGE.
&&
EVENT NUMBER OHX1700819
JACKSONLocal storm report, Nov 7, 6:12 AM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
612 AM CST TUE NOV 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 AM HEAVY RAIN 2 N SMYRNA 36.01N 86.52W
11/07/2017 M5.82 INCH RUTHERFORD TN AWOS
SMYRNA AWOS MEASURED 5.82 INCHES OF RAIN FROM 6 PM
MONDAY TO 6 AM TUESDAY.
&&
EVENT NUMBER OHX1700820
JACKSONLocal storm report, Nov 7, 6:15 AM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
615 AM CST TUE NOV 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0127 AM FLOOD 2 W NOLENSVILLE 35.95N 86.67W
11/07/2017 WILLIAMSON TN COCORAHS
MINOR FLOODING OCCURRING
&&
EVENT NUMBER OHX1700821
JACKSONLocal storm report, Nov 7, 6:17 AM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
617 AM CST TUE NOV 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 AM FLASH FLOOD 5 SW KINGSTON SPRINGS 36.05N 87.16W
11/07/2017 WILLIAMSON TN COCORAHS
BASEMENT WAS FLOODED DUE TO 4.75 INCHES OF RAIN
OVERNIGHT.
&&
EVENT NUMBER OHX1700822
JACKSONLocal storm report, Nov 7, 6:19 AM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
619 AM CST TUE NOV 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 AM HEAVY RAIN 3 NNE BRENTWOOD 36.03N 86.77W
11/07/2017 M5.76 INCH DAVIDSON TN COCORAHS
&&
EVENT NUMBER OHX1700823
JACKSONLocal storm report, Nov 7, 6:32 AM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
632 AM CST TUE NOV 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM FLOOD 2 E BERRY HILL 36.12N 86.73W
11/07/2017 DAVIDSON TN TWITTER
IMAGE OF MILL CREEK GREENWAY UNDER WATER.
&&
EVENT NUMBER OHX1700824
JACKSONThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 6, 8:02 PM CST | Special Weather Statement | OHX | Houston, Humphreys | 28 min |
| Nov 6, 8:28 PM CST | Special Weather Statement | OHX | Dickson, Humphreys | 47 min |
| Nov 6, 9:12 PM CST | Special Weather Statement | OHX | Dickson | 48 min |
| Nov 6, 9:44 PM CST | Special Weather Statement | OHX | Williamson | 46 min |
| Nov 6, 9:49 PM CST | Special Weather Statement | OHX | Bedford, Coffee | 41 min |
| Nov 6, 9:59 PM CST | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 31 min |
| Nov 6, 10:26 PM CST | Areal Flood Advisory | OHX | Cheatham, Davidson, Dickson, Williamson | 2 hr |
| Nov 6, 10:28 PM CST | Special Weather Statement | OHX | Rutherford | 47 min |
| Nov 6, 10:32 PM CST | Special Weather Statement | OHX | Coffee, Warren | 43 min |
| Nov 6, 11:17 PM CST | Areal Flood Advisory | OHX | Davidson, Rutherford, Williamson, Wilson | 118 min |
| Nov 6, 11:53 PM CST | Areal Flood Advisory | OHX | Cheatham, Davidson, Dickson, Williamson | 112 min |
| Nov 7, 12:04 AM CST | River Flood Warning | OHX | Davidson | 24 hr |
| Nov 7, 12:06 AM CST | River Flood Advisory | OHX | Davidson | 53 min |
| Nov 7, 12:16 AM CST | River Flood Advisory | OHX | Davidson | 23 hr |
| Nov 7, 12:28 AM CST | River Flood Advisory | OHX | Davidson | 29 min |
| Nov 7, 12:40 AM CST | River Flood Warning | OHX | Davidson | 24 hr |
| Nov 7, 12:52 AM CST | River Flood Warning | OHX | Davidson | 24 hr |
| Nov 7, 12:54 AM CST | Areal Flood Advisory | OHX | Cannon, DeKalb, Putnam, Rutherford, Van Buren, Warren and 2 more | 3 hr |
| Nov 7, 1:43 AM CST | Special Weather Statement | OHX | Cannon, DeKalb | 47 min |
| Nov 7, 2:19 AM CST | Special Weather Statement | OHX | Van Buren, Warren | 41 min |
| Nov 7, 2:36 AM CST | River Flood Warning | OHX | Davidson | 17 hr |
| Nov 7, 3:31 AM CST | River Flood Warning | OHX | Davidson | 12 hr |
| Nov 7, 4:41 AM CST | Areal Flood Warning | OHX | Davidson, Rutherford, Williamson, Wilson | 15 hr |
| Nov 7, 5:12 AM CST | Special Weather Statement | OHX | Cannon | 33 min |
| Nov 7, 5:25 AM CST | Areal Flood Warning | OHX | Cannon, DeKalb, Putnam, Smith, Van Buren, Warren and 2 more | 6 hr |
| Nov 7, 5:44 AM CST | Flash Flood Warning | OHX | DeKalb | 3 hr |
| Nov 7, 6:12 AM CST | Areal Flood Warning | OHX | Cumberland, Putnam, White | 6 hr |
| Nov 7, 6:25 AM CST | River Flood Advisory | OHX | Cheatham | 17 hr |
| Nov 7, 6:25 AM CST | River Flood Advisory | OHX | Davidson, Williamson | 13 hr |
| Nov 7, 7:10 AM CST | River Flood Warning | OHX | Cheatham | 19 hr |
| Nov 7, 11:24 AM CST | Areal Flood Advisory | OHX | Cannon, DeKalb, Putnam, Smith, White, Wilson | 3 hr |
| Nov 7, 12:08 PM CST | Areal Flood Advisory | OHX | Cumberland, Putnam, White | 3 hr |
Nearby
River Flood Advisories in Tennessee, 2017Every river flood advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.